Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 14, 2017, 2:08 PM CDT for Garfield County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 14, 2017, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 37 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS84 KOUN 141908 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 208 PM CDT FRI JUL 14 2017 OKZ012-141945- Garfield OK- 208 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield County Until 245 PM CDT... AT 204 PM CDT, a strong thunderstorm was located near Carrier, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... Enid, Kremlin, Hillsdale, Carrier and North Enid. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3633 9781 3647 9810 3659 9805 3659 9775 TIME...MOT...LOC 1904Z 281DEG 10KT 3651 9800 $$ MAHALE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 14, 12:36 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 14, 12:36 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Norman OK 1236 PM CDT Fri Jul 14 2017 .DISCUSSION... The 18Z aviation discussion follows.... && .AVIATION... Clouds associated with earlier convection over Kansas and northeast Oklahoma will slowly dissipate in the KPNC area, while new cloud development occurs from diurnal processes and the proximity of a weak surface boundary (front + outflow boundary). Scattered showers/thunderstorms are expected to form this afternoon near this boundary (which at 1730Z extended from about KCUH to KPNC to just north of KEND to KWWR). The showers and storms will not be organized, and most likely will be relatively isolated, which will keep the chances of storms at any given location well below 50%. With the loss of daytime heating, any storms that do develop are expected to dissipate around sunset. Winds will generally be light and variable. However, given the hot environment with moderately large dew point depressions, any convective activity (including showers) will have a potential to produce strong and gusty winds at significant distances (up to perhaps 10 or 15 nm) from the shower/storm. CmS && .PREV DISCUSSION... /issued 1046 AM CDT Fri Jul 14 2017/ UPDATE... Updated hourly temperatures and the chance of showers/storms through 00Z. DISCUSSION... A wind shift/effective cold front is currently located across north central Oklahoma--generally along a line between the first and second row of counties south of the Kansas border. Isolated to scattered showers/thunderstorms will be possible in the vicinity of this boundary this afternoon into the early evening. Any southerly propagation of convection will likely be outflow driven. In addition, expect convection to be primarily diurnally focused with any remnant convection weakening/dissipating early to mid-evening. The probably of severe weather/organized convection will be low with limited vertical wind shear; however, ~30F dewpoint depressions and DCAPE >=1000 J/kg will be favorable for gusty winds/isolated downbursts. Mahale PREV DISCUSSION... /issued 551 AM CDT Fri Jul 14 2017/ DISCUSSION... Please see the 12Z aviation discussion below. AVIATION... VFR will apply through the period. There is a low chance of thunderstorms developing from near GAG/WWR to PNC later this afternoon. Storm coverage will remain widely scattered though so have only included VCTS for WWR/GAG and a PROB30 for PNC. Otherwise, expect mid to high clouds most of the day along and north of I40 with south winds around 10 kt. PREV DISCUSSION... /issued 334 AM CDT Fri Jul 14 2017/ DISCUSSION... The synoptic cold front has essentially stalled across northwestern OK early this morning, with an outflow boundary extending from near Enid to Stillwater. Some showers and isolated storms may meander into northeast OK before sunrise but do not expect any significant rainfall. Later this afternoon thru early this evening, isolated to widely scattered moist convection still appears possible near this boundary mainly north of I40. By Saturday, the remnant sfc trough will likely be somewhere near central OK and rain chances will shift south and southwestward as a result. This trend will continue thru Sunday but chances appear lower for most of the FA as deeper mid level moisture shifts westward. Severe weather is not expected with any of the storms that develop this weekend, although a few strong wind gusts and locally heavy rainfall will accompany them. Rain chances will decrease Monday with the mid to upper ridge shifting nearly overhead. The short break of slightly cooler afternoon temps will start to come to an end as well. However, the ECMWF suggests the ridge may stay slightly further east which would support slightly cooler, and welcomed, high temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 97 74 96 73 / 20 20 40 30 Hobart OK 98 74 97 73 / 10 10 20 40 Wichita Falls TX 98 75 97 74 / 10 10 20 20 Gage OK 95 71 95 70 / 30 20 40 40 Ponca City OK 93 73 93 71 / 30 20 20 10 Durant OK 95 74 93 73 / 10 10 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/23/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Jul 14 2017 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Jul 14 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible across portions of northern and central Oklahoma, primarily this afternoon through mid-evening. No organized severe weather is expected. However, gusty winds and locally heavy rainfall are potential hazards with the strongest storms. .Heat... Heat index values between 95 and 105 are expected this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Isolated to scattered thunderstorms are expected across portions of the area through this weekend. The highest chances will be on Saturday. Severe weather is not expected but the strongest storms may produce gusty winds and locally heavy rainfall. .Heat... Afternoon heat index values of 95 to 105 are expected Saturday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jul 14, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 208 PM CDT FRI JUL 14 2017 OKZ012-141945- Garfield OK- 208 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield County Until 245 PM CDT... AT 204 PM CDT, a strong thunderstorm was located near Carrier, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... Enid, Kremlin, Hillsdale, Carrier and North Enid. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3633 9781 3647 9810 3659 9805 3659 9775 TIME...MOT...LOC 1904Z 281DEG 10KT 3651 9800 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:13 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jul 14, 2:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 14, 2:56 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Jul 14, 3:07 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jul 14, 3:10 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 14, 3:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Jul 14, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Jul 14, 3:55 PM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 14, 4:01 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 14, 4:11 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jul 14, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 23 min |
| Jul 14, 4:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 14, 4:39 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 14, 4:45 PM CDT | Special Weather Statement | OUN | Noble | 45 min |
| Jul 14, 4:51 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 39 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Jul 14, 5:27 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 14, 5:39 PM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.